Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
|algackle - Mon Jun 07, 2010 9:30 pm||
I was diagnosed with Localized Scleroderma about 4 years ago. I was told that there is no cure for this disease, and that it usually lasts between 3-5 years. I have been wanting to get a tattoo for a year now, and last year I asked an acquaintance of mine with the same disease what she thought about it. She has had 3 tattoos and not been affected, but her doctor told her he has had 2 patients die of this disease after getting tattooed because since it is an immune system disorder, the immune system attacks the ink from the tattoo until it has been depleted. I would like to get another opinion on this subject. Were these just freak accidents or is dying a serious issue with getting a tattoo while having Localized Scleroderma?
|Dr.M.jagesh kamath - Tue Jun 08, 2010 5:33 am||
Hello,Reactions to the red part of the tattoo and the ensuing localised scleroderma has been reported in the literature sporiadically and is very uncommon.However,As far as I know there are no reports of such reactions in people who have already a localised scleroderma.
Kluger N, Mathelier-Fusade P, Moguelet P. Scleroderma-like reaction restricted to the red parts of a tattoo. Acta Derm Venereol. 2009;89:95-96.
It would however be difficult to quantify the reactions in each individual and would be speculative especially in patients with localised scleroderma.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.